MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 90/85; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 90/85; NAIL, FIXATION, BONE
Catalog Number 71677090
Medical Device Problem Codes Material Disintegration (1177); Defective Device (2588)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an intertan case, as the compression screw was being inserted under the lag screw, once compression was being applied, the screw would tighten and then bounce backwards.The screw was removed from the patient, and inspected to see small metal shavings on the threads of the screw.Both screws were removed and replaced with a new interlocking screw kit, which functioned as normal and compressed the fracture.A delay was presented less or equal to 30 minutes.It is unknown the state of the patient.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Smith & nephew, inc.Is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based upon information which smith & nephew, inc.Has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, inc., or its employees, that the report constitutes an admission that the device, smith & nephew, inc., or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this complaint from australia reports that during the primary surgery a compression screw would not maintain the compression.¿both screws were removed and replaced with a new interlocking screw kit, which functioned as normal and compressed the fracture.A delay was reported of less than or equal to 30 minutes.¿ the impact to the patient cannot be determined with the information provided.Smith and nephew has not received the adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible probable cause could include but not limited the user error.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LAG/COMP SCREW KIT 90/85
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis
memphis TN 38116
MDR Report Key10105413
Report Number1020279-2020-01929
Device Sequence Number14207434
Product Code JDS
UDI-Device Identifier03596010563309
UDI-Public3596010563309
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71677090
Device Lot Number19MM09155
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/03/2020
Initial Date Received by Manufacturer 05/03/2020
Supplement Date Received by Manufacturer05/03/2020
05/03/2020
02/05/2021
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/01/2020
09/30/2020
03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;